Results 1 to 1 of 1

Thread: concern about more antibiotics for sinus infection

  1. #1
    Join Date
    Nov 2012
    Posts
    1
    Rep Power
    0

    Default concern about more antibiotics for sinus infection

    Because of a complicated dental issue, I've been on multiple antibiotics in the last few months (long story):

    1. May 10: Penicillin VK 500mg tab (6 days) and Metronidazole 250mg tab (7 days) 4x per day for both
    2. Jun 6: Amoxicillin 500mg; 4 tablets immediately then 1 pill 3x per day (2 weeks)
    3. Jun 21: Augmentin 875mg + 125mg additives, 2x per day (3 weeks)
    4. Sep 16: Clindamycin 300 mg, 3x per day (16 days)

    I am concerned by the number and duration of these antibiotics courses. I was on 5 weeks of continuous antibiotics in June/July.

    The dental issues persisted, and I had a CT scan on September 7. It revealed an acute right maxillary sinus infection, which is shown in the attached file (see the upper right images). This was partly the reason for the Clindamycin.

    I saw an ENT this week to evaluate the sinuses, and he took another CT (lower row in the image file). He said that the right maxillary sinus had cleared up and what appears there in the CT is actually a cyst (lower right).

    But he said one of the left sinuses is now infected (lower left images). He didn't name it, but it appears to be the sphenoid sinus. He said that since I wasn't experiencing any symptoms, his only treatment was to prescribe more Clindamycin (300mg 3x / day for 10 days).

    After the appointment I looked back at the September CT scan, and it appears that the left sinus was already partially infected then (upper left images). If true, this means that the currently infected sinus survived the 2 week round of Clindamycin in September (or else it cleared up and got reinfected).

    I am concerned that throwing another round of Clindamycin at it risks antibiotic resistance (if it's not already). I'm also concerned about antibiotic resistance in the dental infections that remain. I expressed my concern to the ENT, and all he said was that he wasn't happy about more antibiotics either.

    I postponed taking the Clindamycin and have scheduled an appointment with another ENT who comes highly recommended. Unfortunately, I can't see him until Nov 19.

    Would I endanger my health by delaying the Clindamycin until Nov 19? (If this is the sphenoid sinus, I know that it's very near the brain, which heightens my concern.) On the other hand, would I endanger my health by taking the Clindamycin after so many other recent antibiotic courses (including 16 days of Clindamycin in September)?
    Attached Images Attached Images

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Elevated liver enzymes--cause for concern??
    By bkvfuller in forum Patient's Corner
    Replies: 3
    Last Post: 06-30-2017, 09:47 PM
  2. Replies: 0
    Last Post: 09-12-2009, 12:32 AM
  3. Antibiotics cut stroke risk from heart infection
    By drchinx in forum Latest Research And Medical News
    Replies: 0
    Last Post: 01-06-2008, 08:34 AM
  4. Antibiotics may not aid sinus infections
    By drchinx in forum Latest Research And Medical News
    Replies: 1
    Last Post: 12-07-2007, 05:01 PM
  5. Over-the-counter drug use concern
    By vitrag24 in forum Articles
    Replies: 0
    Last Post: 05-06-2007, 02:59 PM

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •